Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

5 Bumps

Mirena Horror stories- know any first hand?

 
stenhouse_baby

Asked by stenhouse_baby at 1:36 AM on Mar. 28, 2011 in Health

Level 15 (2,255 Credits)
This question is closed.
Answers (12)
  • I had my first one for a year and a half with, pain, non stop bleeding, acne, weight gain, moody, and a different odor...turned out my damn doctor placed it in wrong, so after a year and ahalf, i had it taken out and then replaced with another. The first months were smooth sailing, then my husband also said he felt it, and my acne and weight gain came back. I let those slide. Then all of a sudden i started spotting again, non stop, and i would get these weird feelings in my left arm. so i went back to the doc and made him take that one out. I had that one for a year. So now, I'm iud free and happy! I'm scared about getting another BC because i dont wanna go through all that again....
    scottshoney

    Answer by scottshoney at 1:50 AM on Mar. 28, 2011

  • I just got mine taken out due to all the damn freaking symptoms. I honestly don't recommend that device at alllll!!!!
    scottshoney

    Answer by scottshoney at 1:40 AM on Mar. 28, 2011

  • I had my Mirena in from my 6 week postpartum checkup until 9 months later when I finally had it removed...I was experiencing horrible cramping all the time and my strings never softened like they were supposed to so I could feel them poking me, plus DH HATED the darn thing, it always poked him during sex. I never thought I would opt for the Pill until I had this experience...
    ShainaMay

    Answer by ShainaMay at 1:39 AM on Mar. 28, 2011

  • I've only had mine a week, but my headaches are more constant and more painfull.

    What symptoms did you guys have?
    stenhouse_baby

    Comment by stenhouse_baby (original poster) at 1:44 AM on Mar. 28, 2011

  • Yep, my was bad. Here's the journal about it.

    Mrs.BAT

    Answer by Mrs.BAT at 1:47 AM on Mar. 28, 2011

  • A person I knew about died while taking it. Then she had all the risks too. Older then 35, smoked, slightly over weight. She devopled a clot that moved to her heart. Theres a reason why they have all the warnings.
    Michigan-Mom74

    Answer by Michigan-Mom74 at 1:50 AM on Mar. 28, 2011

  • yup... i had mine for 5 months, got it removed in jan of this year. got my tubes tied... i had cramps, bleeding for 2 weeks, etc... my iud went through my uterine wall... * it got so bad... it hurt to walk*
    hanniwrencher

    Answer by hanniwrencher at 1:54 AM on Mar. 28, 2011

  • Guess I won't be getting an IUD. My NP suggested it. I can't have anything with estrogen so there aren't many options out there for me.
    proudmom2510

    Answer by proudmom2510 at 1:57 AM on Mar. 28, 2011

  • I have had it for nearly 2 years. I get unbearable migraines and I have drastic mood swings before starting my period. I want it removed but I am terrified of the removal horror stories.
    kazmia

    Answer by kazmia at 2:23 AM on Mar. 28, 2011

  • Having it removed actually wasn't that bad, for me at least. It was just like a pap only slightly more uncomfortable. Way easier than having it placed.
    Mrs.BAT

    Answer by Mrs.BAT at 2:30 AM on Mar. 28, 2011

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN